Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 419, NWS Austin/San Antonio, TX

July 25, 2007DeWitt County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 25, 2007, 5:39 PM CDT for DeWitt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2007, 5:39 PM CDT (22:39 UTC)
Expired
Jul 25, 2007, 8:45 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County DeWitt County, TX

The radar

The Austin/San Antonio radar (KEWX), 95 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2446 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 252241
FFWEWX
TXC123-260145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
539 PM CDT WED JUL 25 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DEWITT COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...YORKTOWN...CUERO...

* UNTIL 845 PM CDT

* AT 531 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE THAT FLASH FLOODING
  IS POSSIBLE FROM THUNDERSTORMS MOVING NORTH ACROSS DEWITT COUNTY.
  RAINFALL RATES WERE ESTIMATED AT 1 TO 1.5 INCHES AN HOUR. MOVEMENT
  WAS NORTH AT 15 MPH. ANT ADDITIONAL RAINFALL WILL RESULT IN RAPID
  RUNOFF AND FLASH FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTHOFF
  AND HOCHHEIM

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2887 9730 2893 9742 2882 9757 2900 9775
      2919 9752 2938 9723 2911 9698

$$
3 follow-up statements
000 
WGUS74 KEWX 252330
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
629 PM CDT WED JUL 25 2007

TXC123-260145-
DEWITT TX-
629 PM CDT WED JUL 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
DEWITT COUNTY...

AT 620 PM CDT...SHOWERS PRODUCING MODERATE TO HEAVY RAINFALL CONTINUE
ACROSS DEWITT COUNTY. MOVEMENT WAS NORTH AT 15 MPH. ADDITIONAL 
RAINFALL WILL RESULT IN RAPID RUNOFF AND FLASH FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTHOFF...
HOCHHEIM AND CUERO.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2887 9730 2893 9742 2882 9757 2900 9775
      2919 9752 2938 9723 2911 9698

$$
000 
WGUS74 KEWX 260040
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
739 PM CDT WED JUL 25 2007

TXC123-260145-
DEWITT TX-
739 PM CDT WED JUL 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
DEWITT COUNTY...

AT 729 PM CDT...SHOWERS PRODUCING LIGHT TO MODERATE RAINFALL CONTINUE
ACROSS DEWITT COUNTY. MOVEMENT WAS NORTH AT 15 MPH. HOWEVER RUNOFF FROM
EARLIER HEAVY RAINS MAY STILL PRODUCE FLASH FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTHOFF...
HOCHHEIM AND CUERO.

LAT...LON 2887 9730 2893 9742 2882 9757 2900 9775
      2919 9752 2938 9723 2911 9698

$$
000 
WGUS74 KEWX 260151
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
850 PM CDT WED JUL 25 2007

TXC123-260200-
DEWITT TX-
850 PM CDT WED JUL 25 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR DEWITT COUNTY...

HEAVY RAINFALL HAS ENDED ACROSS DEWITT COUNTY. HOWEVER RUNOFF INTO
RIVERS...STREAMS AND DRAINAGE DITCHES WILL RESULT IN DANGEROUS
CONDITIONS DUE TO SWIFT RUNNING WATER.

LAT...LON 2887 9730 2893 9742 2882 9757 2900 9775
      2919 9752 2938 9723 2911 9698

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:30 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 25, 3:30 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 PM CDT WED JUL 25 2007

...WET AND DANGEROUS WEATHER PATTERN CONTINUES...

.DISCUSSION...
HAVE EXTENDED THE FLASH FLOOD WATCH EFFECTIVE UNTIL NOON CDT
THURSDAY DUE TO ONGOING HEAVY RAIN EVENT.

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE CONTINUING TO DEVELOP
ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON. MANY OF THESE STORMS
ARE PROVING TO BE EFFICIENT RAIN PRODUCERS...WITH REPORTED AMOUNTS
OF OVER 3 INCHES IN AS LITTLE AS TWO HOURS. NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING AND OVERNIGHT...WITH
WIDESPREAD RAINFALL TOTALS OF 2 TO 3 INCHES WITH SPOTTY AMOUNTS OF
6 TO 8 INCHES POSSIBLE BY MIDNIGHT.

A WEAK UPPER LEVEL LOW ACROSS SOUTHWEST TEXAS WILL SLOWLY MOVE
WESTWARD INTO MEXICO. THIS WILL ALLOW SOUTHEAST WINDS IN THE LOWER
LEVELS OF THE ATMOSPHERE TO CONTINUE PUMP GULF MOISTURE INTO THE
REGION THROUGH THE NEXT FEW DAYS. THIS WILL LEAD TO AN ONGOING
THREAT OF HEAVY RAINS ACROSS THE REGION INTO THE WEEKEND. WITH
GROUNDS BEING SATURATED FROM RELENTLESS RAINS OVER THE PAST
SEVERAL DAYS...THE ENTIRE REGION WILL CONTINUE TO BE SUSCEPTIBLE
TO FLOODING PROBLEMS WITH AS LITTLE AS ONE INCH OF RAIN.

MODELS INDICATE THAT THE UPPER LEVEL LOW WILL BE FAR ENOUGH TO THE
WEST BY SUNDAY FOR RAIN CHANCES TO START DECREASING. HOWEVER...WITH
PRECIPITABLE WATER VALUES CONTINUING TO REACH VALUES NEAR 2 INCHES
THROUGH THE WEEKEND AND INTO NEXT WEEK...THIS DOES NOT BODE WELL AS
IT MEANS THE HEAVY RAIN THREAT MAY CONTINUE.

TEMPERATURES WILL CONTINUE TO BE WELL BELOW LATE JULY NORMALS
THROUGH THE NEXT FEW DAYS. NEW RECORD LOW MAXIMUM TEMPERATURES
WILL LIKELY BE SET ON THURSDAY.

JULY 26 RECORD LOW MAXIMUM TEMPERATURES:

AUSTIN BERGSTROM......86 DEGREES IN 1947
AUSTIN MABRY..........85 DEGREES IN 1929
SAN ANTONIO...........86 DEGREES IN 1919
DEL RIO...............85 DEGREES IN 1934

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  84  71  86  74 /  60  90  50  60  40
AUSTIN BERGSTROM INTL AIRPORT  69  85  71  87  73 /  60  90  50  60  40
DEL RIO INTL AIRPORT           70  86  74  89  75 /  50  40  40  50  50
SAN ANTONIO INTL AIRPORT       70  83  72  86  74 /  80  80  50  60  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

25/02
Hazardous weather outlook, Jul 25, 5:17 AM CDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
517 AM CDT WED JUL 25 2007

TXZ171>173-183>194-202>209-217>225-228-261030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
517 AM CDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IS IN EFFECT THROUGH THIS AFTERNOON.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
THE AREA TODAY AND TONIGHT. SOME OF THE RAINFALL WILL BE LOCALLY
HEAVY...RESULTING IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS
ANOTHER UPPER LEVEL TROUGH DEVELOPS ACROSS TEXAS. SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED AT ALMOST ANY TIME DURING THE DAY
OR NIGHT. MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
THAT WILL LEAD TO FLASH FLOODING DUE TO SATURATED SOILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 25, 2:44 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
244 PM CDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 PM     HEAVY RAIN       CEDAR CREEK             30.08N 97.50W
07/25/2007  M3.20 INCH       BASTROP            TX   CO-OP OBSERVER

            FROM NOON TO 2 PM.

&&

DC
Local storm report, Jul 25, 4:32 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
432 PM CDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HEAVY RAIN       3 WSW GIDDINGS          30.17N 96.97W
07/25/2007  M1.99 INCH       LEE                TX   UTILITY COMPANY

            1 HOUR RAINFALL BETWEEN 324 PM THROUGH 424 PM

&&

JPB
Local storm report, Jul 25, 4:45 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 PM CDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HEAVY RAIN       6 WSW MULDOON           29.78N 97.16W
07/25/2007  M2.28 INCH       FAYETTE            TX   UTILITY COMPANY

            1 HOUR RAINFALL BETWEEN 339 PM AND 439 PM

&&

JPB
Local storm report, Jul 25, 5:17 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
517 PM CDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HEAVY RAIN       BASTROP                 30.11N 97.31W
07/25/2007  M1.51 INCH       BASTROP            TX   UTILITY COMPANY

            30 MINUTE RAINFALL ENDING AT 509 PM

&&

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:05 PM CDTFlash Flood WarningEWXGillespie3 hr
Jul 24, 7:39 PM CDTFlash Flood WarningEWXDimmit3 hr
Jul 25, 5:23 AM CDTFlash Flood WarningEWXUvalde3 hr
Jul 25, 7:47 AM CDTFlash Flood WarningEWXBexar3 hr
Jul 25, 9:10 AM CDTFlash Flood WarningEWXAtascosa3 hr
Jul 25, 10:33 AM CDTFlash Flood WarningEWXBexar, Wilson3 hr
Jul 25, 11:32 AM CDTFlash Flood WarningEWXGuadalupe3 hr
Jul 25, 11:49 AM CDTFlash Flood WarningEWXAtascosa3 hr
Jul 25, 12:22 PM CDTFlash Flood WarningEWXFrio3 hr
Jul 25, 1:00 PM CDTFlash Flood WarningEWXBastrop, Caldwell, Gonzales, Hays3 hr
Jul 25, 1:28 PM CDTFlash Flood WarningEWXWilson3 hr
Jul 25, 1:57 PM CDTFlash Flood WarningEWXKarnes3 hr
Jul 25, 2:29 PM CDTFlash Flood WarningEWXGuadalupe, Wilson3 hr
Jul 25, 3:13 PM CDTRiver Flood WarningEWXCaldwell, Gonzales29 hr
Jul 25, 3:14 PM CDTFlash Flood WarningEWXFayette3 hr
Jul 25, 3:15 PM CDTFlash Flood WarningEWXDimmit3 hr
Jul 25, 3:35 PM CDTFlash Flood WarningEWXBexar3 hr
Jul 25, 3:43 PM CDTFlash Flood WarningEWXUvalde3 hr
Jul 25, 4:10 PM CDTFlash Flood WarningEWXLee3 hr
Jul 25, 4:17 PM CDTFlash Flood WarningEWXWilson3 hr
Jul 25, 4:23 PM CDTFlash Flood WarningEWXGonzales3 hr
Jul 25, 4:28 PM CDTFlash Flood WarningEWXBastrop3 hr
Jul 25, 4:40 PM CDTFlash Flood WarningEWXKinney3 hr
Jul 25, 5:13 PM CDTFlash Flood WarningEWXEdwards3 hr
Jul 25, 5:33 PM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Jul 25, 6:08 PM CDTFlash Flood WarningEWXFayette2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.